Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Use of propoxyphene in 38 weeks of pregnancy - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Very Good Posted in: Pregnancy
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions

Doctor :   hi
Doctor :  
how can i help you?
User :   i am 38.5 weeks pregnant and i was prescribed propoxyphen apap 100-650 mgtev by my midwife for pain relief and to help me sleep but the things i read about it say it can be harmful to my unborn baby should i not take it
Doctor :  
Doctor :  
i will guide you in this
User :   im not sure if i should take the medication or not i dont want to harm my baby
Doctor :  
you have already reached term pregnancy
Doctor :  
so if you take it for one or two days, it should be fine
User :   i was just prescribed this medication today
Doctor :  
it will not cause serious harm
Doctor :  
and the pain that you are having could be the start of labour pains
User :   im just scared because i read it can cause withdrawal in a newborn baby
Doctor :  
long term use is known to cause it
Doctor :  
not short term use
User :   well the midwife said it is just my ligaments stretching this is my second child in less than a year
Doctor :  
Doctor :  
you can go for a repeat check
Doctor :  
to see if it tis labor pains

Question is related to
Medical Topics
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor